MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012276-12
Medical Device Problem Codes Failure to Fold (1255); Material Rupture (1546); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Codes Angina (1710); Non specific EKG/ECG Changes (1817)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an 80% stenosed and calcified lesion located in the proximal ramus and left anterior descending coronary arteries.The trek rx balloon was advanced to the lesion.During the first inflation at 8 atmospheres, the balloon ruptured and the shaft separated.The patient experienced chest pain and st elevation, which was treated with medication.The complete device was easily removed in one piece.The balloon appeared elongated and thinner than normal.A xience sierra stent was implanted and the patient recovered without sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, functional and scanning electron microscopy (sem) inspections/analysis were performed on the returned device.The reported failure to fold (balloon folded back on itself) and separation were confirmed; however, the reported stretched (elongated) balloon could not be confirmed.However, it was noted that the outer member was stretched and wrinkled, proximal to the proximal seal.There were multiple locations of outer member stretching.The inner member was stretched on its entire length.Due to the stretching of outer member and inner member, the proximal seal moved over the proximal balloon marker.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The reported patient effect of angina is listed in the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instructions for use (ifu) as a known patient effect.It is possible that the noted stretching on the device was likely due to inadvertent mishandling of the device; however, a conclusive cause cannot be determined.In addition, it is possible that the account perceived the balloon folded distally over itself, over the distal seal, and over the distal tip as the reported elongated/stretched balloon; however, a conclusive cause cannot be determined since the reported complaint was not confirmed during return analysis.The investigation was unable to determine a conclusive cause for the reported complaints.The reported therapy/non-surgical treatment/ delayed and treatment with medication appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effects of angina and st elevation (ekg/ecg changes) and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.(b)(4).
 
Event or Problem Description
Subsequent to the previously filed report, the following information was received: the balloon folded back on itself and did not rupture.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11267785
Report Number2024168-2021-00801
Device Sequence Number4532115
Product Code LOX
UDI-Device Identifier08717648138560
UDI-Public08717648138560
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number1012276-12
Device Catalogue Number1012276-12
Device Lot Number00610G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;